Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 196, NWS Nashville, TN

June 21, 2000White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 4:07 PM CDT for White County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2000, 4:07 PM CDT (21:07 UTC)
Expired
Jun 21, 2000, 4:45 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

County White County, TN

The radar

The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212109
SVRBNA
TNC185-212145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 445 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SPARTA...OR ABOUT 10   
MILES NORTHWEST OF SPENCER...MOVING EAST NORTHEAST AT 25 MPH.

HAIL THREE QUARTERS INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM 
- TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND 
AVOID WINDOWS.
$$
BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUN 21 2000

CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED
WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON.  THIS IS
ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS
THIS MORNING.  LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS
FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG.  ATTENDANT RAIN/SHRA
FAIRLY PERVASIVE INTO SE AR.  TEMPS HAVE REACHED UPPER 80S IN SOME
LOCALES...SUCH AS HERE AT WFO.

FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO
SHOULD BEGIN TO SLACKEN FROM NW EARLY.  VORT MAX WRN KY TODAY GIVES
WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z
THU...AND THEN DIVES ESE.  BEST CHANCES OF RAIN WILL THEREFORE BE
OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY
CLOUDY START.  SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME
TEMPS WILL STILL SOAR....UGH

AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART.

BNA BU 71/92/68/95 5101
CSV BU 66/85/60/89 5301

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:19 PM CDTSevere Thunderstorm WarningOHXCumberland41 min
Jun 21, 5:41 PM CDTSevere Thunderstorm WarningOHXFranklin34 min
Jun 21, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.